Alert archive / Florida / Tornado Warnings in 2025

Tornado Warning 8, NWS Tampa Bay, FL

March 16, 2025Hillsborough County, Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at Mar 16, 2025, 7:00 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2025, 7:00 PM EDT (23:00 UTC)
Expired
Mar 16, 2025, 7:16 PM EDT
In force
16 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hillsborough County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 7:14 PM EDTFUNNEL CLOUD4 S Zephyrhills, FLFunnel Cloud reported in Zephyrhills.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

247 
WFUS52 KTBW 162300
TORTBW
FLC057-101-162330-
/O.NEW.KTBW.TO.W.0008.250316T2300Z-250316T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
700 PM EDT Sun Mar 16 2025

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Southeastern Pasco County in west central Florida...
  North central Hillsborough County in west central Florida...

* Until 730 PM EDT.

* At 659 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Hillsborough River State Park, or 8 miles
  southwest of Zephyrhills, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wesley Chapel South, Hillsborough River State Park, Zephyrhills 
  West, Zephyrhills South, Zephyrhills North, and Zephyrhills around 
  705 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Crystal Springs, Richland, Zephyrhills Municipal Airport, Meadow
Pointe, Wesley Chapel, and Thonotosassa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 2834 8223 2829 8211 2826 8210 2826 8211
      2817 8211 2817 8209 2807 8227 2815 8237
TIME...MOT...LOC 2259Z 224DEG 20KT 2814 8227 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW
1 follow-up statement
748 
WWUS52 KTBW 162316
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
716 PM EDT Sun Mar 16 2025

FLC057-101-162325-
/O.CAN.KTBW.TO.W.0008.000000T0000Z-250316T2330Z/
Pasco FL-Hillsborough FL-
716 PM EDT Sun Mar 16 2025

...THE TORNADO WARNING FOR SOUTHEASTERN PASCO AND NORTH CENTRAL
HILLSBOROUGH COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.

&&

LAT...LON 2834 8223 2829 8211 2826 8210 2826 8211
      2817 8211 2817 8209 2807 8227 2815 8237
TIME...MOT...LOC 2314Z 224DEG 20KT 2821 8220 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:00 PM EDT, 4 hours earlier.

Area forecast discussion, Mar 16, 3:00 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EDT Sun Mar 16 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025

Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.

Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.

&&

.AVIATION...
(18Z TAFS)
Issued at 257 PM EDT Sun Mar 16 2025

The line of storms continues its progress south. Storms still
expected to reach TPA/PIE between 21-23Z then move further south as
the evening progresses. Behind the line conditions clear and winds
decrease briefly for a few hours overnight before increasing in the
early morning out of the NW. Otherwise VFR prevails behind the
front.

&&

.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025

Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.

&&

.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025

Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  59  66  51  77 /  40   0   0   0
FMY  64  73  49  80 /  40   0   0   0
GIF  59  70  47  77 /  70   0   0   0
SRQ  60  68  52  78 /  50   0   0   0
BKV  52  66  41  78 /  30   0   0   0
SPG  61  66  55  75 /  40   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita Beach to
     Englewood FL out 20 NM-Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Giarratana

In the hours before

Special weather statement, Mar 16, 4:03 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
403 PM EDT Sun Mar 16 2025

FLZ142-148-242-248-162030-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-
403 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CITRUS AND
NORTHWESTERN HERNANDO COUNTIES THROUGH 430 PM EDT...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Island, or 11 miles northwest of Spring Hill, moving northeast
at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chassahowitzka Refuge, Royal Highlands, Chassahowitzka, Homosassa
Springs, Green Acres, Lake Lindsey, Leisure Acres, Weeki Wachee
Gardens, Glen Lakes, Pine Island, North Weeki Wachee, Sugarmill
Woods, Homosassa, Lecanto, and Brookridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM EDT for west central
Florida.

&&

LAT...LON 2886 8254 2878 8238 2862 8235 2849 8268
      2855 8275 2864 8277
TIME...MOT...LOC 2003Z 232DEG 31KT 2860 8267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Mar 16, 4:41 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
441 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Funnel Cloud     2 ESE Royal Highlands   28.63N 82.50W
03/16/2025                   Hernando           FL   Trained Spotter

            Spotter on the Suncoast Parkway in
            Brooksville saw a funnel cloud about 7 to 8
            miles north of his location but could not
            see if it made it to the ground. Location
            estimated by radar.

&&
Special weather statement, Mar 16, 5:57 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Sun Mar 16 2025

FLZ050-151-249-251-162230-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-
557 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PASCO...
NORTHEASTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES THROUGH
630 PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 10 miles northwest of Tampa, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Busch Gardens, Palm Harbor, Lutz, Odessa, New Tampa, Keystone,
Greater Northdale, Town N Country, Lettuce Lake Park, East Lake,
Oldsmar, Cheval, Safety Harbor, Westchase, West Park, Wesley Chapel,
Land O Lakes, Egypt Lake-Leto, Pebble Creek, and Carrollwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2807 8279 2831 8248 2823 8233 2807 8229
      2793 8269
TIME...MOT...LOC 2157Z 235DEG 29KT 2806 8261

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Mar 16, 6:38 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
638 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     Tstm Wnd Gst     6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025  M43 MPH          GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel.

&&
Local storm report, Mar 16, 6:51 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
651 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     Waterspout       5 NNW Palmetto          27.59N 82.61W
03/16/2025                   GMZ830             FL   Trained Spotter

            Spotter report of a waterspout in the south
            end of Tampa Bay near I-275.

&&
Special weather statement, Mar 16, 6:54 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
654 PM EDT Sun Mar 16 2025

FLZ249-251-162330-
Inland Pasco FL-Inland Hillsborough FL-
654 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES THROUGH 730 PM EDT...

At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pebble Creek, or 7 miles northeast of Temple Terrace, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Zephyrhills West, Zephyrhills Municipal Airport, Wesley Chapel,
Hillsborough River State Park, Zephyrhills, Pebble Creek,
Thonotosassa, Zephyrhills North, St. Leo, Richland, New Tampa, Meadow
Pointe, Zephyrhills South, Wesley Chapel South, Crystal Springs,
Saint Leo, Dade City, Lutz, and Tampa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2836 8224 2830 8210 2826 8207 2826 8210
      2817 8211 2817 8207 2802 8229 2812 8243
TIME...MOT...LOC 2254Z 224DEG 21KT 2812 8230

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:20 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota72 hr
Mar 16, 9:09 AM EDTSpecial Marine WarningTBW36 min
Mar 16, 9:45 AM EDTSpecial Marine WarningTBW60 min
Mar 16, 10:43 AM EDTSpecial Marine WarningTBW62 min
Mar 16, 11:12 AM EDTSpecial Weather StatementTBWLevy33 min
Mar 16, 11:45 AM EDTSpecial Weather StatementTBWLevy45 min
Mar 16, 11:48 AM EDTSpecial Marine WarningTBW57 min
Mar 16, 12:45 PM EDTSpecial Marine WarningTBW60 min
Mar 16, 1:45 PM EDTSpecial Marine WarningTBW60 min
Mar 16, 3:21 PM EDTSpecial Marine WarningTBW54 min
Mar 16, 4:03 PM EDTSpecial Weather StatementTBWHernando27 min
Mar 16, 4:15 PM EDTSpecial Marine WarningTBW2 hr
Mar 16, 4:19 PM EDTTornado WarningTBWHernando26 min
Mar 16, 4:37 PM EDTTornado WarningTBWCitrus, Hernando23 min
Mar 16, 4:58 PM EDTTornado WarningTBWCitrus, Sumter12 min
Mar 16, 5:30 PM EDTTornado WarningTBWPinellas30 min
Mar 16, 5:57 PM EDTSpecial Weather StatementTBWPasco33 min
Mar 16, 6:14 PM EDTSpecial Marine WarningTBW61 min
Mar 16, 6:50 PM EDTTornado Warning Tornado observedTBWHillsborough, Manatee12 min
Mar 16, 6:54 PM EDTSpecial Weather StatementTBWPasco36 min
Mar 16, 7:30 PM EDTSpecial Weather StatementTBWPolk30 min
Mar 16, 7:32 PM EDTTornado WarningTBWHillsborough, Pasco, Polk28 min
Mar 16, 7:59 PM EDTTornado WarningTBWPolk31 min

Nearby

Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.